Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 65, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2007, 2:35 PM CDT for Lawrence County, Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2007, 2:35 PM CDT (19:35 UTC)
- Expired
- Jun 8, 2007, 3:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 122 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 2:40 PM CDT | TSTM WND DMG | 2 E Loretto, TN | TREES DOWN ON HIGHWAY 227. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 9:03 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2466 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 081937 SVROHX TNC099-082000- /O.NEW.KOHX.SV.W.0065.070608T1935Z-070608T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT FRI JUN 8 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LAWRENCE COUNTY IN TENNESSEE... * UNTIL 300 PM CDT * AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LORETTO...OR ABOUT 13 MILES SOUTHWEST OF LAWRENCEBURG...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FIVE POINTS AT 245 PM CDT MOVE INDOORS WHEN THUNDERSTORMS APPROACH. STAY AWAY FROM WINDOWS. LAT...LON 3518 8752 3500 8754 3494 8727 3515 8720 $$ BOYD
1 follow-up statement
000 WWUS54 KOHX 081959 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 257 PM CDT FRI JUN 8 2007 TNC099-082007- /O.EXP.KOHX.SV.W.0065.000000T0000Z-070608T2000Z/ LAWRENCE TN- 257 PM CDT FRI JUN 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAWRENCE COUNTY EXPIRES AT 300 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. LAT...LON 3518 8752 3500 8754 3494 8727 3515 8720 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:00 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 8, 2:00 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT FRI JUN 8 2007 .DISCUSSION...LINE OF STORMS CONTINUES TO WORK ITS WAY ACROSS MIDDLE TENNESSEE, WITH A SIZABLE RAIN AREA BEHIND THE INITIAL LINE. SURFACE FRONT IS MOVING SLOWLY, AND HAS STILL NOT YET ADVANCED TO THE OHIO AND MISSISSIPPI RIVERS. BELIEVE WE STILL MAY SEE MORE WEATHER DEVELOP ALONG OR AHEAD OF THE FRONT, SO WILL LEAVE IN LOW POPS FOR THE EVENING PERIOD. FRONTAL PASSAGE AT NASHVILLE WILL OCCUR BETWEEN 03Z AND 06Z THIS EVENING, AND DRIER AIR WILL SLOWLY ADVECT INTO THE MID STATE OVERNIGHT AND TOMORROW, WITH MUCH COOLER TEMPERATURES IN STORE THE NEXT COUPLE OF DAYS. THE FLOW AT 500 MB IS BECOMING INCREASINGLY ZONAL, SO THE TROUGH PASSAGE WILL BE PRIMARILY A LOW-LEVEL FEATURE. HIGH PRESSURE WILL BUILD INTO THE MID STATE AT ALL LEVELS BY TOMORROW, AND WILL KEEP US RAIN-FREE FOR SEVERAL DAYS AS WE REMAIN UNDER ITS INFLUENCE. LOOK FOR THE ATMOSPHERE TO GRADUALLY RELOAD SO THAT BY THE MIDDLE OF NEXT WEEK, ISOLATED HEAT-DRIVEN CONVECTION WILL RE-APPEAR IN THE FORECAST. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 85 62 85 / 20 10 10 10 CLARKSVILLE 64 85 58 85 / 20 10 10 10 CROSSVILLE 65 83 59 85 / 30 10 10 10 COLUMBIA 69 87 63 85 / 20 10 10 10 LAWRENCEBURG 69 89 64 87 / 20 10 10 10 WAVERLY 66 86 60 86 / 20 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 368 IN EFFECT FOR WESTERN MIDDLE TENNESSEE UNTIL 21Z...SEVERE THUNDERSTORM WATCH 370 IN EFFECT FOR EASTERN MIDDLE TENNESSEE UNTIL 01Z. && ROSE
Hazardous weather outlook, Jun 8, 5:30 AM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI JUN 8 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-091030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS...MAINLY IN THE AFTERNOON HOURS. THE GREATEST THREAT FROM THE STRONGEST STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF SEVERE WEATHER TODAY...SPOTTER ACTIVATION IS UNLIKELY. MAG
In the hours before
Special weather statement, Jun 8, 10:05 AM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1005 AM CDT FRI JUN 8 2007 TNZ005-022>024-081600- BENTON-HOUSTON-HUMPHREYS-STEWART- 1005 AM CDT FRI JUN 8 2007 ...SEVERE THUNDERSTORM WATCH 368 IN EFFECT UNTIL 4 PM CDT... A LINE OF SEVERE THUNDERSTORMS IS APPROACHING THE TENNESSEE RIVER ABOUT 25 MILES WEST OF DOVER. THE LINE OF STORMS WILL MOVE INTO THE STEWART...BENTON AND HOUSTON COUNTIES AROUND 1030 AM. DAMAGING WINDS ARE POSSIBLE WITH THIS LINE OF STORMS. THE LINE OF STORMS WILL CONTINUE TO MOVE EAST THROUGH WESTERN MIDDLE TENNESSEE THIS MORNING. RESIDENTS IN MIDDLE TENNESSEE SHOULD STAY ABREAST OF THE WEATHER...AND TAKE SHELTER INDOORS WHEN THUNDERSTORMS APPROACH. BOYD
Special weather statement, Jun 8, 11:23 AM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1123 AM CDT FRI JUN 8 2007 TNZ007-008-025>028-059-062-081745- CHEATHAM-DAVIDSON-DICKSON-ROBERTSON-RUTHERFORD-SUMNER-WILLIAMSON- WILSON- 1123 AM CDT FRI JUN 8 2007 AN AREA OF STRONG THUNDERSTORMS WILL BE MOVING THROUGH DICKSON AND CHEATHAM COUNTIES BETWEEN 11:30 AM AND NOON...AND THROUGH ROBERTSON...DAVIDSON...WESTERN SUMNER...WESTERN WILSON...AND NORTHERN WILLIAMSON COUNTY BETWEEN NOON AND 1 PM CDT. EXPECT GUSTY WINDS OF ABOUT 40 MPH...PEA SIZE HAIL AND LOCALLY HEAVY RAINS. THE THUNDERSTORMS WERE MOVING TO THE EAST-SOUTHEAST AT 35 MPH. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER WEATHER UPDATES IF WEATHER WARNINGS ARE NECESSARY. ORCHANIAN
Local storm report, Jun 8, 1:11 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
111 PM CDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
06/08/2007 SUMNER TN LAW ENFORCEMENT
HENDERSONVILLE POLICE DEPT.REPORTED A LARGE TREE LIMB AND
POWER LINES DOWN.
&&
ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:13 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| Jun 8, 10:51 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 39 min |
| Jun 8, 11:37 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 38 min |
| Jun 8, 11:46 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 59 min |
| Jun 8, 12:30 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 30 min |
| Jun 8, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 65 min |
| Jun 8, 12:55 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 65 min |
| Jun 8, 12:59 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 46 min |
| Jun 8, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 49 min |
| Jun 8, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith | 8 min |
| Jun 8, 1:27 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 48 min |
| Jun 8, 1:31 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.